Entocort = anger??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

RedAdmin
Veteran Member


Date Joined Aug 2003
Total Posts : 1017
   Posted 8/23/2009 5:17 PM (GMT -7)   
I want to know if anyone else on 9mg (3pills) after a couple of weeks found themselves angry all the time or easy to set off.  I know that my stress level is off the charts, but this seems extreme even for me.  I am supposed to drop to 2 pill if I see improvement, I am thinking I do and will give that a go tomorrow, but wanted to see if hopefully the angry will back off too.  It has been a few years since I had to take this drug and I don't remember.
 
Thanks for your insite.
Red (Lee Ann)
    "No passion so effectually robs the mind of all its powers of acting and reasoning as fear." - Edmund Burke


PV
Veteran Member


Date Joined May 2006
Total Posts : 1177
   Posted 8/23/2009 6:04 PM (GMT -7)   
Entocort is also a steroid, and I think steroids can make you angry. My husband calls it roid rage. He takes prednisone, and he's aggressive, short tempered, and just on edge. I think your anger can definitely be a side effect of the entocort.

When my hubby was on really high doses of pred, he found meditation helpful to try to center himself, and not let the roid rage rule. He would meditate 1/2 hour in the morning and 1/2 hour in the evening, and try to find some peace inside. It was not perfect though. The only way to get rid of the roid rage is to taper off the steroids. Until then, perhaps some breathing exercises, or some meditation can help you center yourself a little more.

PV
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Canasa, Lialda, Remicade, VSL#3, Florastor
In Remission since June 2008
Stopped vancomycin for c-diff Jan 1 2009
C-diff free, and in crohn's remission, knock on wood


RedAdmin
Veteran Member


Date Joined Aug 2003
Total Posts : 1017
   Posted 8/23/2009 6:08 PM (GMT -7)   
yes, I can no longer take pred, I have the blessing of all the emotional side effects. I even get out of balance with th 10mg they give me with my cade every 8 weeks. Takes about 3 days to wear off. Thanks for the suggestion of meditation.
Red (Lee Ann)
    "No passion so effectually robs the mind of all its powers of acting and reasoning as fear." - Edmund Burke


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 8/23/2009 6:20 PM (GMT -7)   
It's possible, although for most people it shouldn't be a problem as Entocort isn't supposed to be systemic. But you're at the highest dose so it's possible.
33 y/o male. Dx'ed in 1999. No surgeries.

Current meds: Humira 2/27/09. Proferrin iron pills.

Tried SCD, didn't work, now avoiding gluten and dairy.


Go Saskatchewan Roughriders!


RedAdmin
Veteran Member


Date Joined Aug 2003
Total Posts : 1017
   Posted 8/24/2009 5:41 AM (GMT -7)   
Thanks Rider, Just needed confirmation that I was not just going over the top because of stress. I plan on dropping to 6mg (2pills) tonight and hope to drop again in 2 to 3 weeks. I really hate Roids.
Red (Lee Ann)
    "No passion so effectually robs the mind of all its powers of acting and reasoning as fear." - Edmund Burke


yankeespg23
Regular Member


Date Joined Dec 2007
Total Posts : 63
   Posted 8/24/2009 11:48 AM (GMT -7)   
I'm also on 9mg of Entocort.
Although its not as bad as prednisone. I still find myself a liitle irritable/cranky with Entocort.
34 yr old Male from NYC, DX with Crohn's in oct of 1987
Resection in 1990
Switching to Remicade, Aug 6th. 2009
Entocort 3mg 3 pills each morning.
Currently on Humira pen shots, 40mg weekly. Cipro 2x a day.
Anemic again, Start Iron infusions August 31.


RedAdmin
Veteran Member


Date Joined Aug 2003
Total Posts : 1017
   Posted 8/24/2009 1:52 PM (GMT -7)   
Yankee, thanks, it is nice to know I am not crazy.
Red (Lee Ann)
    "No passion so effectually robs the mind of all its powers of acting and reasoning as fear." - Edmund Burke


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 8/24/2009 2:06 PM (GMT -7)   
Honey, it is quite normal to be angry from being in pain and sick alone.
Forum Co-moderator - Crohn's Disease/Thyroid Disorders:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…


fldirt
Regular Member


Date Joined Apr 2009
Total Posts : 30
   Posted 8/25/2009 11:27 PM (GMT -7)   
I noticed that when I first started on 9 mg daily that I was irritable. Am now down to 3 mg daily but still seem to get stressed easier & having trouble sleeping. Also my gums are red & irritated. Are we having fun yet?!

trixy416
New Member


Date Joined Jan 2013
Total Posts : 1
   Posted 1/27/2013 6:11 PM (GMT -7)   
i have been through prednisone twice, first trip with it was great but second time was living hell with the anger and agitation. Then in june of last year I was put on entecort and again first trip was great. On December of last year i finished the first trip of entecort and was put on humira but that took 2 weeks to start and in that time was set back to day one with symptoms. So my gi put me back on the entecort approx. a week ago along with the humira. Today I was extremely agitated and am hoping right now that it don't continue. I am really hating steroids at this point. I have been jumping on and off roids for 2 years in between other crohns meds that just haven't worked for me.

kazbern
Veteran Member


Date Joined May 2010
Total Posts : 8375
   Posted 1/27/2013 7:15 PM (GMT -7)   
trixy416, this is a really old thread. I'm sorry you're struggling with steroids again and hope you'e feeling better soon via Humira.
*******************
50 yrs old, IBD diagnosis in spring '01. Proctitis, gastritis, ileitis.
Currently taking Pentasa (3g/day)Colazal (96 pills/day), Sulfazine (1.5 g/day), Prevacid, folic acid, vit. D (2K iu), flax seed oil (2 tsp/day), mesalamine enema as needed. Gluten free as of 5/30/11. Colonoscopy found no evidence of inflammation on 8/16/12.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 11:04 AM (GMT -7)
There are a total of 2,733,556 posts in 301,133 threads.
View Active Threads


Who's Online
This forum has 151271 registered members. Please welcome our newest member, Namie.
338 Guest(s), 11 Registered Member(s) are currently online.  Details
Bololidat, Serenity Now, Scaredy Cat, Tick41, mpost, jabele, pmm73, WORLD HEALING, peanut307, Traveler, iamamess


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer